Alert archive / Illinois / Special Weather Statements in 2021
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at Oct 24, 2021, 9:51 PM CDT for Christian County, Illinois. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 24, 2021, 9:51 PM CDT (02:51 UTC)
- Expired
- Oct 24, 2021, 10:15 PM CDT
- In force
- 24 min
- Issued by
- NWS Lincoln, IL
- Hail
- 0.00 in
- Wind
- 50
County Christian County, IL
The radar
The Lincoln radar (KILX), 62 km from the middle of the area, began a volume at 02:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 24, 10:00 PM CDT | TSTM WND DMG | 2 W Moweaqua, IL | WCIA STORM-TRACKER REPORTED TREE IN ROADWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.9 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -286 J/kg
- Mixed-layer LCL
- 585 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 371 m²/s²
- 0-3 km storm-relative helicity
- 467 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.1
The text
As transmitted.
359
WWUS83 KILX 250251
SPSILX
Special Weather Statement
National Weather Service Lincoln IL
951 PM CDT Sun Oct 24 2021
ILZ051>054-061-250315-
Sangamon-Macon-Christian-Moultrie-Shelby-
951 PM CDT Sun Oct 24 2021
...A strong thunderstorm will impact portions of central Christian,
eastern Sangamon, west central Moultrie, northwestern Shelby and
southwestern Macon Counties through 1015 PM CDT...
At 950 PM CDT, Doppler radar was tracking a strong thunderstorm near
Taylorville, moving northeast at 55 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Assumption and Blue Mound around 1000 PM CDT.
Moweaqua around 1005 PM CDT.
Macon around 1010 PM CDT.
This includes Interstate 72 between mile markers 125 and 138.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Tornado Watch remains in effect until 100 AM CDT for central
Illinois.
&&
LAT...LON 3943 8934 3965 8943 3997 8907 3954 8872
TIME...MOT...LOC 0250Z 240DEG 49KT 3957 8923
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
DeubelbeissWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Oct 24, 7:23 PM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Oct 24, 7:23 PM CDT, 2 hours 28 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 723 PM CDT Sun Oct 24 2021 .SYNOPSIS... Issued at 344 PM CDT Sun Oct 24 2021 Multiple severe weather hazards exist across central Illinois late this afternoon and evening...including the potential for flash flooding. Be sure to review your weather safety plan and stay situationally aware. && .SHORT TERM...(This evening through Monday) ISSUED AT 344 PM CDT Sun Oct 24 2021 20z/3pm surface analysis shows a 997mb low over northwest Missouri with a warm front extending eastward along a Kirksville...to Taylorville...to Terre Haute line. Temperatures have surged well into the 70s south of the boundary, while readings hover in the 50s to the north. As expected, a couple bands of convection are developing within the warm sector of the system. The first extends from near Macomb southwestward to Columbia, Missouri...while the second is further west immediately along an advancing cold front across western Missouri. Given high degree of wind shear in the environment, all severe hazards will be possible as the storms track through the area late this afternoon and evening. Damaging wind gusts and large hail will be the primary threats: however, a couple embedded tornadoes may develop along the lines...especially this evening for locations along/south of I-72. Based on regional radar trends and latest HRRR, it appears the western line of convection will push across the I-57 corridor by around midnight...then into Indiana shortly afterwards. As the surface low lifts into north-central Illinois late tonight, showers will wrap back into the area and will linger through at least midday Monday before gradually tapering off and coming to an end from west to east during the afternoon. Main weather story on Monday will be the windy and colder conditions. After a brief warm-up this evening when the warm front lifts north of I-72, temps will crash late tonight and will remain in the lower to middle 50s on Monday. In addition, strong NW winds gusting 30-40mph will make it feel even chillier. .LONG TERM...(Monday night through Sunday) ISSUED AT 344 PM CDT Sun Oct 24 2021 High pressure will build into the region Monday night, resulting in clearing skies and diminishing winds. With low temperatures expected to drop into the middle 30s, think patchy frost is a good bet across the Illinois River Valley. Further east, think temps will remain a bit too warm in the upper 30s and lower 40s...and winds will remain too strong for frost formation. After a chilly start to the day, ample sunshine will warm readings into the upper 50s and lower 60s. After that, another frontal boundary will swing into the Midwest by the middle of the week. With the associated upper low cutting off from the main flow, this system will be slow to arrive and slow to depart. As a result, have delayed PoPs on Wednesday...and these may need to be further reduced or even removed entirely if trends continue. Have then gone with high PoPs Wednesday night through Friday before the system finally departs by next weekend. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 718 PM CDT Sun Oct 24 2021 Severe storms push through region during the first 6 hours of the period as a frontal system progresses across the Midwest. Ceilings will be vrb in nature, as a warm front stalls across the I-72 corridor, leaving lower ceilings across the northern sites. As the cold front slides through, expecting ceilings to decrease back into MVFR at all sites later tonight. Gusty winds will be possible from south at SPI, DEC, and CMI, while remaining northerly at PIA and BMI. Once the cold front swings through, winds increase from the w, becoming nnw through Monday. Storms will impact the area terminals through portions of the overnight, with the frontal boundary moving across the Mississippi River currently. Expect showers and storms, severe at times, throughout the first part of tonight, possibly linger towards morning in far eastern Illinois. && .ILX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 7 AM CDT Monday for ILZ027>031-036>038- 040>048. Flood Watch until 7 AM CDT Monday for ILZ049>051-053. Flash Flood Watch through Monday morning for ILZ051. && SYNOPSIS...Barnes SHORT TERM...Barnes LONG TERM...Barnes AVIATION...Baker
Hazardous weather outlook, Oct 24, 3:03 PM CDT, 6 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 303 PM CDT Sun Oct 24 2021 ILZ027>031-036>038-040>048-252015- Cass-Champaign-De Witt-Fulton-Knox-Logan-Marshall-Mason-McLean- Menard-Peoria-Piatt-Schuyler-Stark-Tazewell-Vermilion-Woodford- 303 PM CDT Sun Oct 24 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TONIGHT... The threat for severe weather will be primarily this evening. Large hail up to the size of quarters, damaging thunderstorm wind gusts between 60-70 mph, and a few tornadoes will be possible. Periods of heavy rainfall may lead to localized flash flooding. Widespread amounts between 1-3" will be most common, but localized amounts between 4-6" are possible. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... Winds will remain gusty on Monday as the frontal system departs the region. Occasional gusts to 35 mph will be possible during the afternoon hours. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed this evening. ILZ049-050-053-252015- Macon-Morgan-Scott- 303 PM CDT Sun Oct 24 2021 ...FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... The threat for severe weather will be primarily this evening. Large hail up to the size of quarters, damaging thunderstorm wind gusts between 60-70 mph, and a few tornadoes will be possible. Periods of heavy rainfall may lead to localized flash flooding. Widespread amounts between 1-3" will be most common, but localized amounts between 4-6" are possible. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... Winds will remain gusty on Monday as the frontal system departs the region. Occasional gusts to 35 mph will be possible during the afternoon hours. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed this evening. ILZ051-252015- Sangamon- 303 PM CDT Sun Oct 24 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... This Hazardous Weather Outlook is for portions of central Illinois. .DAY ONE...TONIGHT... The threat for severe weather will be primarily this evening. Large hail up to the size of quarters, damaging thunderstorm wind gusts between 60-70 mph, and a few tornadoes will be possible. Periods of heavy rainfall may lead to localized flash flooding. Widespread amounts between 1-3" will be most common, but localized amounts between 4-6" are possible. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... Winds will remain gusty on Monday as the frontal system departs the region. Occasional gusts to 35 mph will be possible during the afternoon hours. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed this evening. ILZ052-054>057-061>063-066>068-071>073-252015- Christian-Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar- Effingham-Jasper-Lawrence-Moultrie-Richland-Shelby- 303 PM CDT Sun Oct 24 2021 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... The threat for severe weather will ramp up this evening. Large hail up to the size of quarters, damaging thunderstorm wind gusts between 60-70 mph, and a few tornadoes will be possible. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... Winds will remain gusty on Monday as the frontal system departs the region. Occasional gusts to 35 mph will be possible during the afternoon hours. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed this evening. Shimon
In the hours before
Local storm report, Oct 24, 9:16 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
916 PM CDT SUN OCT 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HEAVY RAIN 2 NNW CENTRAL ILLINOIS 40.51N 88.93W
10/24/2021 M3.55 INCH MCLEAN IL NWS EMPLOYEE
3.55 STORM TOTAL SINCE 445 AM. 2.16 INCHES
FELL BETWEEN 545 AND 845 PM.
&&
BMDLocal storm report, Oct 24, 9:23 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
923 PM CDT SUN OCT 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM TSTM WND DMG 1 ESE SOUTH JACKSONVILL 39.71N 90.22W
10/24/2021 MORGAN IL EMERGENCY MNGR
DAMAGE WAS REPORTED ALONG THE LENGTH OF
VANDALIA ROAD. TREES WERE DOWN. A FACADE WAS
TORN OFF A CHURCH.
&&
BMDSpecial weather statement, Oct 24, 9:25 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Lincoln IL
925 PM CDT Sun Oct 24 2021
ILZ038-043>046-057-250330-
Vermilion-Piatt-De Witt-McLean-Champaign-Edgar-
925 PM CDT Sun Oct 24 2021
...Strong thunderstorms will impact portions of north central Edgar,
northeastern Piatt, northeastern De Witt, Vermilion, southeastern
McLean and Champaign Counties through 1030 PM CDT...
At 924 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Farmer City to near Ridge Farm. Movement
was northeast at 55 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Georgetown around 930 PM CDT.
Fisher around 935 PM CDT.
This includes the following highways...
Interstate 57 between mile markers 225 and 257.
Interstate 72 between mile markers 169 and 182.
Interstate 74 between mile markers 155 and 219.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 100 AM CDT for central and
east central Illinois.
&&
LAT...LON 3987 8758 3988 8794 4000 8846 4019 8865
4029 8870 4062 8846 4040 8846 4040 8794
4049 8793 4049 8753 3988 8754
TIME...MOT...LOC 0224Z 225DEG 50KT 4027 8857 3991 8754
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
NMBLocal storm report, Oct 24, 9:27 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
927 PM CDT SUN OCT 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM HEAVY RAIN 2 NNW SHIRLEY 40.47N 89.06W
10/24/2021 M3.05 INCH MCLEAN IL NWS EMPLOYEE
MEASURED 1.82 SINCE NOON. STORM TOTAL 3.05.
&&
BMDLocal storm report, Oct 24, 9:33 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
933 PM CDT SUN OCT 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0909 PM HEAVY RAIN 5 NW PEORIA 40.77N 89.66W
10/24/2021 M2.00 INCH PEORIA IL CO-OP OBSERVER
0855 PM HEAVY RAIN CHILLICOTHE 40.92N 89.49W
10/24/2021 M2.20 INCH PEORIA IL TRAINED SPOTTER
0845 PM HEAVY RAIN 2 NNW CENTRAL ILLINOIS 40.51N 88.93W
10/24/2021 M3.55 INCH MCLEAN IL NWS EMPLOYEE
3.55 STORM TOTAL SINCE 445 AM. 2.16 INCHES
FELL BETWEEN 545 AND 845 PM.
0841 PM HEAVY RAIN 2 W NORMAL 40.51N 89.02W
10/24/2021 M3.30 INCH MCLEAN IL BROADCAST MEDIA
0832 PM HEAVY RAIN WINCHESTER 39.63N 90.46W
10/24/2021 M1.80 INCH SCOTT IL BROADCAST MEDIA
0814 PM HEAVY RAIN 2 NNW SHIRLEY 40.47N 89.06W
10/24/2021 M3.05 INCH MCLEAN IL NWS EMPLOYEE
MEASURED 1.82 SINCE NOON. STORM TOTAL 3.05.
0754 PM HEAVY RAIN LEWISTOWN 40.40N 90.16W
10/24/2021 M5.00 INCH FULTON IL BROADCAST MEDIA
TOTAL RAIN SINCE 2 AM.
0654 PM FLOOD 3 WNW VIRGINIA 39.97N 90.26W
10/24/2021 CASS IL LAW ENFORCEMENT
WATER OVER ROADWAY.
0616 PM TSTM WND DMG 1 ESE SOUTH JACKSONVILL 39.71N 90.22W
10/24/2021 MORGAN IL EMERGENCY MNGR
DAMAGE WAS REPORTED ALONG THE LENGTH OF
VANDALIA ROAD. TREES WERE DOWN. A FACADE WAS
TORN OFF A CHURCH.
0606 PM TSTM WND GST 3 ESE CENTRAL ILLINOIS 40.46N 88.86W
10/24/2021 E55 MPH MCLEAN IL NWS EMPLOYEE
0555 PM TSTM WND GST 2 NNW CENTRAL ILLINOIS 40.51N 88.93W
10/24/2021 E60 MPH MCLEAN IL NWS EMPLOYEE
ESTIMATED 55-60 MPH WINDS. SMALL BRANCHES
DOWN.
1215 PM HEAVY RAIN 1 SW JACKSONVILLE AIRPO 39.77N 90.25W
10/24/2021 M3.20 INCH MORGAN IL AWOS
AWOS STATION KIJX JACKSONVILLE MUNI AP.
0900 AM HEAVY RAIN 3 NNE ASHLAND 39.92N 89.99W
10/24/2021 M1.71 INCH MENARD IL COCORAHS
COCORAHS STATION IL-ME-13 TALLULA 3.0 WSW.
&&Special weather statement, Oct 24, 9:51 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
951 PM CDT Sun Oct 24 2021
ILZ051>054-061-250315-
Sangamon-Macon-Christian-Moultrie-Shelby-
951 PM CDT Sun Oct 24 2021
...A strong thunderstorm will impact portions of central Christian,
eastern Sangamon, west central Moultrie, northwestern Shelby and
southwestern Macon Counties through 1015 PM CDT...
At 950 PM CDT, Doppler radar was tracking a strong thunderstorm near
Taylorville, moving northeast at 55 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Assumption and Blue Mound around 1000 PM CDT.
Moweaqua around 1005 PM CDT.
Macon around 1010 PM CDT.
This includes Interstate 72 between mile markers 125 and 138.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Tornado Watch remains in effect until 100 AM CDT for central
Illinois.
&&
LAT...LON 3943 8934 3965 8943 3997 8907 3954 8872
TIME...MOT...LOC 0250Z 240DEG 49KT 3957 8923
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
DeubelbeissThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 7:04 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, McLean, Macon, Menard, Sangamon and 1 more | 41 min |
| Oct 24, 7:08 PM CDT | Flash Flood Warning | ILX | McLean, Tazewell, Woodford | 3 hr |
| Oct 24, 7:38 PM CDT | Special Weather Statement | ILX | Vermilion | 37 min |
| Oct 24, 7:48 PM CDT | Flash Flood Warning | ILX | McLean, Tazewell | 3 hr |
| Oct 24, 7:58 PM CDT | Areal Flood Warning | ILX | Fulton, Schuyler | 9 hr |
| Oct 24, 8:04 PM CDT | Special Weather Statement | ILX | Champaign, Vermilion | 41 min |
| Oct 24, 8:06 PM CDT | Special Weather Statement | ILX | DeWitt, Piatt | 39 min |
| Oct 24, 8:09 PM CDT | Special Weather Statement | ILX | Fulton | 36 min |
| Oct 24, 8:32 PM CDT | River Flood Warning | ILX | Fulton, Knox | 71 hr |
| Oct 24, 8:32 PM CDT | River Flood Warning | ILX | Fulton | 35 hr |
| Oct 24, 8:37 PM CDT | River Flood Warning | ILX | McLean, Tazewell, Woodford | 14 hr |
| Oct 24, 9:25 PM CDT | Special Weather Statement | ILX | Champaign, Vermilion | 65 min |
| Oct 24, 9:57 PM CDT | Tornado Warning | ILX | Christian, Macon, Shelby | 21 min |
| Oct 24, 10:57 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Effingham | 33 min |
| Oct 25, 3:18 AM CDT | Wind Advisory | ILX | Champaign, DeWitt, McLean, Piatt, Vermilion | 10 hr |
| Oct 25, 11:48 AM CDT | River Flood Warning | ILX | Marshall, Putnam | 47 hr |
| Oct 25, 11:50 AM CDT | River Flood Warning | ILX | Peoria, Tazewell, Woodford | 12 days |
| Oct 25, 11:52 AM CDT | River Flood Warning | ILX | Cass, Fulton, Mason | 21 days |
| Oct 25, 11:54 AM CDT | River Flood Warning | ILX | Brown, Cass, Morgan, Schuyler | 22 days |
Nearby
Special Weather Statements in Illinois, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.